Depression - I have been on anti depresants(effexor xr 75/150 & seroquel) for twelve months and from next month my psychologist has reduced the dosage to begin taking me off the medication, I am worried about the withdrawal symptoms I don't know what to expect. What should I expect?
If you go slow enough off the Effexor you shouldn't have as bad of withdrawals. The withdrawals may include diarrhea, nausea, muscle cramps and brain "shivers" which are a strange sensation like a zap in your head. The reduction in the seroquel may result in similar side effects and include insomnia. Is the doctor recommeding this reduction and discontinuation? Are they going to replace the meds with anything else or do they feel you don't need them anymore?
Getting off the meds one at a time is advisable. Giving your body time to adjust slowly is the way I would go. The slower the better is my opinion when it comes to antidepressants.
You need to find out why your doctor is taking you off these meds. If you have bipolar disorder discontinuing the seroquel can send could cause a manic episode. I know that I forgot to take my medication for one day and I went into a manic phase in just one day. My psychiatrist told me that I will be on the seroquel for the rest of my life - I take 1200 mg per day. It took that much to make me "norma" and stabilize my sleep.
I have been on Effexor for ~10 years. I am now working with my physician and a psychologist to help me come off of Effexor. I tried it before twice and side effects were too bothersome and could not do it. This time around I am more determined. Here is how we are doing it: Reducing the dosage from 150 to 112.5 to 75 to 37.5 at 2 week intervals. I had almost NO symptoms during the dose reduction phase. However, the symptoms of dizziness or brain zapping started after I stopped it completely. My last 37.5 dose was one week ago. Symptoms are a little milder now. Good luck with your going off the medication.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 May 2013 • 3 answers
Posted 15 Apr 2014 • 2 answers
Posted 12 Aug 2014 • 3 answers
Posted 21 Feb 2016 • 2 answers
Posted 13 Jul 2016 • 0 answers